Synthroid Headaches

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2196
   Posted 7/17/2009 10:35 PM (GMT -6)   
I've been getting these headaches at the base of my skull the last week or so. I've been on Synthroid for 6 weeks now. I've read some websites that some people get headaches for a while when they first start on Synthroid. Does anyone have any experience with this? Do they go away?
I'm just so frustrated with this whole thing. I'm still a month out until I see my PCP. I keep trying to call her, but she never ever returns phone calls -- in the past she's said her staff hasn't given her any messages. I just don't know what's going on. I feel a lot better, so I'm not willing to stop the Synthroid, but I do kinda want these headaches to go away. Any home remedies? Any experience with them going away after a while? Any ideas at all???

thanks,
Frances
Moderator -- Depression Forum


Judy2
Forum Moderator


Date Joined Mar 2003
Total Posts : 9487
   Posted 7/18/2009 10:41 AM (GMT -6)   
I never had headaches from the synthroid, but I did have frequent headaches until I started taking Naproxin routinely for my arthritis. Have you tried Tylenol or Motrin?
Judy
 
Ulcerative colitis forum co-moderator
 
Moderate to severe left-sided UC diagnosed 2001.
Flared for 5 years, finally in remission with Remicade since March 2006.
Avascular necrosis in both shoulders is my "forever" gift from steroids.
Colazal,  Remicade, Nature's Way Primadophilus Reuteri. 
"My life is an ongoing medical adventure"
 


couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 12409
   Posted 7/18/2009 11:41 AM (GMT -6)   
Are you under stress from health worries? Being newly diagnosed myself I'm stressed out.
Joy

Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2196
   Posted 7/19/2009 12:40 AM (GMT -6)   
Judy,
My doc does not want me taking any OTC NSAID's. I was on Voltaren & sometimes Mobic, but b/c I am still trying to get my hair to start growing & was trying to get it to stop falling out (which I finally succeeded at) my dermatologist said I should avoid NSAID's & steroids as much as possible. Maybe I will need to rethink how important my hair really is to me. It just is so depressing though when I look in the mirror. I lost over 1/3 of my hair. I feel practically bald (even though I still have enough hair to pretty well cover my head). I try not to look at myself or put my hands near my head. My dermatologist said I should have my hair back for Christmas (what a present!) and that then I can start slowly adding back in the NSAID's. I want to try for that, but honestly these headaches are just unbearable.

Tater,
I don't feel like I'm stressing too much. I feel way less stressed than I have in a while, but I'm not used to taking much in the way of medications so this whole process is just so new to me. My PCP told me that the respiratory depression that I was experiencing was not due to any interactions between my meds & then after some research & talking to my pain specialist, I found out that it is listed right in the Nurse's Manual as a highly probable side effect of Synthroid & fentanyl. It eventually evened out & now I do okay being on decent doses of both of them, but I now I am wondering what other things that I have been recently experiencing could be related. I have seen a lot of studies out there about headaches & Synthroid. I'm not really worried about the headaches, but they are terribly painful & I would like to know whether they will go away or not. If not, maybe I need to try something other than Synthroid. If they still don't go away with another thyroid medication, that means that it was just a coincidence & my Chiari headaches have returned. I'm okay with that, but it does mean scheduling another surgery. I just need to know one way or another so that I can get on top of this. I have taken a much more laid back position on my health in the past & lost my last job b/c I wasn't getting the problems taken care of quickly enough. I really like the job I have right now & want to make sure I am doing everything I can to ensure that I am able to keep it & not miss too much work waiting around for diagnoses, med changes, decisions about surgeries, etc.

Thank you both for your thoughts & support. I really appreciate it!

Frances
Moderator -- Depression Forum


couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 12409
   Posted 7/19/2009 2:42 PM (GMT -6)   
Hang in there. I hope all turns out for the best.
I have a little saying printed on a t-shirt and it helps me get through hard days:

"I don't suffer from insanity, I enjoy every minute of it."

Good luck,
Joy

airpedro
New Member


Date Joined Jul 2013
Total Posts : 1
   Posted 7/5/2013 1:49 PM (GMT -6)   
I have been taking synthroid for years and also getting headaches every morning approximately 2-3 hours after taking synthroid EVERY morning.

I have finally stopped my daily headaches. I asked my doctor to switch me to Armour thyroid instead of synthroid and started taking Kelp (contains iodine) and magnesium for healthy thyroid support.

I didn't feel 100% for about 72 hours although I happened to also be doing a lot of traveling at this time (possible mild travel sickness) however after the 72 hours, I noticed I don't get headaches every morning any more. I will get headaches every now and then but no where near as much.

I sure hope this helps someone because I couldn't figure it out for the longest time. And it was a real headache!

wink

kim123
Veteran Member


Date Joined Jul 2006
Total Posts : 1188
   Posted 7/6/2013 6:24 PM (GMT -6)   
Hmmmm....I switched from generic to Synthroid 7 weeks ago and have had headaches many days since. I NEVER get headaches, but since starting the Synthroid, I have had many days of throbbing along the forehead. Got one now, actually! Also much ear ringing.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 26, 2014 2:37 AM (GMT -6)
There are a total of 2,251,524 posts in 250,456 threads.
View Active Threads


Who's Online
This forum has 157589 registered members. Please welcome our newest member, mohanraj11.
210 Guest(s), 2 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, An38


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer